Announcement

Collapse
No announcement yet.

Elavil - can it cause liver problems?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Elavil - can it cause liver problems?

    I have been on Elavil since July 07. I just had my yearly physical and blood work. my liver test came out a little elavated. My doctor said it is possible that the elavil can cause this. I do not take much tylenol or advil, I don't drink alcohol. The only thing that it could be is the medication I am on. Nexium, elavil, & Levsin.
    Has anyone else have this problem?
    My doctors will repeat the test in a month to see if it goes up or comes down.
    IC/IBS Hopeful : I had my bladder removed on September 29, 2008 for me but I am also so happy I have no regrets

  • #2
    Warnings/Precautions

    Before taking Elavil, tell your doctor if you have liver disease; kidney disease; asthma; thyroid disease; diabetes; stomach or intestinal problems; high blood pressure or heart disease; had a heart attack in the last 6 weeks; an enlarged prostate or difficulty urinating; or glaucoma. You may not be able to take Elavil, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above. Elavil may be harmful to an unborn baby. Do not take Elavil without first talking to your doctor if you are pregnant or could become pregnant during treatment. Elavil passes into breast milk and may affect a nursing baby. Do not take Elavil without first talking to your doctor if you are breast-feeding a baby. If you are over 60 years of age, you may be more likely to experience side effects such as drowsiness, dizziness, unsteadiness, feeling uncoordinated and low blood pressure. Your doctor may prescribe a lower dose of this medication.
    'The will of God will never take you where the Grace of God will not protect you.'

    Comment


    • #3
      I don't have any of those illnesses except for IBS. My doctors know about that. I have never had an elavated liver test before. I was just wondering if this has happened to any one else before. I hate being sleepy on this med but it does help a little with the bladder. I am going for botox on friday 5 more days I can't wait (but scared stiff).
      IC/IBS Hopeful : I had my bladder removed on September 29, 2008 for me but I am also so happy I have no regrets

      Comment


      • #4
        Elavil

        If your liver enzymes are slightly elevated they will check them every couple of months and if they dont budge, usually ignore it. If they continue to rise, then they may change some meds around.
        It is common to have slight liver elevations on almost any drug, some people even get it on Tylenol.
        You could also lower your dose and see what that does?
        Sammi

        Sammi

        Meds: Melatonin 3mg @ bedtime if needed. Estrogen 1.5 mg troche and 0.1 mg Estrace cream.
        Diagnosis: IC, PFD (both in remission)

        Comment


        • #5
          Update on liver test. I had an ultrasound and my liver is dense. It is funny the technition asked me if I drank? I laughed I said I have a bladder condition that makes me pee about 30 times a day do you think I want to drink?? He laughed and said well I had to ask. They believe it is a fatty liver. My dr says low fat diet and loose weight. (easier said then done). We also found out my galbladder is forming several stones during the ultrasound. great all I need. She also said well most people have no complications with a fatty liver but some it gets worse. It can harden the liver and you will need a liver transplant. Oh great I said.

          So I have started walking more and trying to stay away from the junk food. wish me luck.
          IC/IBS Hopeful : I had my bladder removed on September 29, 2008 for me but I am also so happy I have no regrets

          Comment

          Working...
          X